My hives and angieoedema started when we were in Scotland on vacation. I broke out in hives and my face swelled up and we called medical help. I was put on prednisone and an antihistamine ... once I was back home in the states the hives and swelling went away for a few days while I was still on the meds. A few days after meds were done, they returned. The Dr. in Scotland and the Dr. here along with myself and my husband believe the "Trigger" is no-see-ums or midges as they are called in Scotland. I have tried more prednisone along with Benadryl, Zantac, and Allegra. I am currently taking a 24 hour Allegra in the morning, a 12 hour Zantac in the morning and another in the evening, a 4 hour Benadryl in the morning and then 1 more every 4 hours ... the hives still come back every morning along with some swelling on my face but all is gone by noon most days. On the days when I go outside for any period of time in the early morning or in the evening (the times when the no-see-ums are out at their worst) the next day I have more hives and swelling. The general physician, the dermatologists and the allergists all seem to agree that it will take time and continued antihistamines before this will let up. I have read all of the postings from other peoples experience with hives for a period of time. I am going to try the Taiwan guys remedy of drinking 2 qts. of water everyday. 16 ozs. every 3 hours. I have had a complete work up of my blood, urine and stool and the results all came back showing I am a very healthy woman ... so the good news was I had no internal problems or desease from the hives and angieoedema. We are all puzzled as to what and why I am allergic to! What would have started this cycle in Scotland and what is here that would continue the cycle ... no-see-ums. We have looked at all food, plant, animals and nothing seems to connect. Iwould like to hear from others who are experiencing anything like this ... for now I will try the water remedy and see what happens. I will keep you posted.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.